MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction drive tube leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot: p317 was conducted.There were no non-conformance's associated with this lot.This lot met all release requirements.A review of kit lot: p317 shows no trends.Trends were reviewed for complaint category, drive tube leak/break.No trend was detected for this complaint category.At the time of this report, the analysis of the returned kit and photographs is still in process.A final report will be filed when the analysis is complete.(b)(4).(b)(6) on (b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report they experienced a drive tube leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported a fluid leak was observed from the drive tube after 200ml of whole blood was processed when the nurse noticed clear fluid on the centrifuge door window.The ecp treatment was completed.The customer reported the patient was in stable condition.The customer will return the kit and photographs for evaluation.
 
Additional Manufacturer Narrative
An investigation was performed based on the complaint description, customer-provided photographs, the returned kit and the returned smart card.Photographs #1 and #2 show the inside of the centrifuge chamber door where a spray of clear liquid could be seen.Photographs #3 and #4 show the outside of the centrifuge door, looking in at an installed centrifuge bowl filled with blood.The clear liquid can be seen on the centrifuge door window.The kit received was intact, except for its drip chambers, which had been cut off.Visual inspection found no obvious manufacturing issues.No blood or signs of a leak could be seen on the exterior of the centrifuge bowl or drive tube.The centrifuge bowl was empty except for a small amount of residual blood.The lines to the drive tube were cut to perform pressure tests.No leaks were observed.It is unclear if the leak seen on the inside of the centrifuge chamber door is from a previous treatment and was not cleaned or wiped away, or if it was from the returned kit.Smart card data showed a treatment that was completed in double needle mode without issue after the whole blood processed threshold was lowered twice.One return pressure warning for pressure above the upper limit occurred during a prime access attempt.No blood leak alarms occurred.The root cause for the clear liquid present on the interior of the centrifuge door could not be determined.No further action is required at this time.This investigation is now complete.(b)(4).Jm (b)(6)2026.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24498544
Report Number3036773437-2026-00016
Device Sequence Number10115740
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P317(17)270301
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale